Washington, 2015

Wildfire in Washington, July 20 to 23, 2015

July 20 to 23, 2015 · NWS OTX · 1 event in 1 county or zone

This wildfire cause remains under investigation. It originated 7 miles southwest of George, WA.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

This wildfire cause remains under investigation. It originated 7 miles southwest of George, WA. It burned 900 acres and cost $200,000 to contain/suppress.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 19, 9:38 PM PST, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 19, 9:38 PM PST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1038 PM PDT SUN JUL 19 2015

.SYNOPSIS....
High pressure will begin to weaken, allowing a weak system to
pass through Monday. This will bring a chance of showers and
thunderstorms across the Canadian border counties. It will also
lead to an increase in winds. Tuesday through Thursday, the
threat of showers gradually returns, mainly to the mountains, with
breezy conditions and more seasonal temperatures. Friday and
through the weekend is expected to be mainly dry with seasonal
temperatures with only a small chance of showers near the Canadian
border.

&&

.DISCUSSION...
Scattered showers and thunderstorms that brought locally heavy
rain to the North Cascades this evening are diminishing in
strength and areal coverage but we could still see a few cells
form over the northern tier overnight. A Flash Flood Warning was
issued for cells redeveloping over the area just to the north of
the 2014 Upper Falls burn scar. The heavy rain was concentrated
over Andrews Creek, placing the Andrews Creek Campground at risk.
This is a very remote area and no reports of flooding have been
received so far. Models are still advertising gusty winds
developing with a cold frontal passage Monday afternoon and
evening across the Cascade gap valleys and into the basin and WA
Palouse. The Red Flag Warning continues for these areas for the
combination of gusty winds and low relative humidity. /Kelch

&&

.AVIATION...
06Z TAFS: isolated showers and thunderstorms will continue over
the mountains near the Canadian border and along the East Slopes
of the Cascades tonight but will remain north of the TAF sites. A
cold front will bring gusty northwest to southwest winds to the
region after 17Z Monday. Precipitation associated with the front
is expected to again remain north of all TAF sites. There is a low
probability of isolated showers and thunderstorms affecting
KGEG/KSFF/KCOE Monday afternoon and evening. High confidence that
VFR conditions with mostly clear to partly cloudy skies will
continue at all TAF sites through 06z Tuesday. /EK

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        66  91  60  86  59  81 /  10  10   0   0   0  10
Coeur d'Alene  62  90  57  86  57  81 /  10  10   0   0   0  10
Pullman        60  89  54  86  52  79 /  10  10   0   0   0  10
Lewiston       68  97  65  95  65  87 /   0   0   0   0   0  10
Colville       61  94  55  89  54  84 /  20  20   0   0  10  10
Sandpoint      58  87  52  85  50  80 /  10  20   0   0   0  10
Kellogg        59  88  55  85  53  77 /  10  10   0   0   0  10
Moses Lake     68  98  61  90  60  85 /  10   0   0   0   0   0
Wenatchee      72  94  66  89  65  84 /  10   0   0   0   0  10
Omak           65  98  60  89  58  86 /  20  10   0   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from Noon to 8 PM PDT Monday for East
     Washington Central Cascade Valleys (Zone 677)-East
     Washington Northern Columbia Basin (Zone 673)-East
     Washington Palouse and Spokane Area (Zone 674)-East
     Washington South Central Cascade Valleys (Zone 676).

&&
Hazardous weather outlook, Jul 19, 1:52 PM PST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
252 PM PDT SUN JUL 19 2015

IDZ001-WAZ037-038-042-043-202200-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
252 PM PDT SUN JUL 19 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Widely scattered showers and thunderstorms are expected near the
Canadian border by this evening and overnight. These storms will
be capable of producing gusty winds...brief heavy rain...and small
hail. Lightning may also result in new fire starts.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

WAZ032>036-041-044-202200-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
252 PM PDT SUN JUL 19 2015

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington...North Central Washington...
Northeast Washington and Southeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Breezy winds with low relative humidity are expected Monday
afternoon and evening...and possibly again on Tuesday. This will
result in the potential for rapid fire spread of any new or
existing fires.

IDZ002>004-026-027-WAZ031-202200-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-
252 PM PDT SUN JUL 19 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Moses Lake Area

When
July 20, 12:00 AM PST to July 23, 12:00 AM PST
Where
Moses Lake Area forecast zone
Reported by
Other Federal Agency
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

This wildfire cause remains under investigation. It originated 7 miles southwest of George, WA. It burned 900 acres and cost $200,000 to contain/suppress.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599534.